Sunday, July 7, 2013

How my ankle broke my stomach

Ten weeks ago Advil became my best friend.  Broken ankle?  Advil = candy.

And I was taking it right up to week nine.  Not a lot by that point.  Usually just a couple in the evening when it was sore.

But around the middle of week eight, I started to get sick.  Fever, chills, nausea, stomach and back pain.  Part of this was happening while on my trip around the Yukon with my friends and I just thought it was exhaustion. 

Nope.  Looks like the advil use has probably hurt my stomach and maybe even caused an ulcer.  I am hoping to see the doctor this week about it.  Husband hooked me up with some medication to help coat my stomach, but I am still in pain.

After I had my gastric sleeve surgery, my stomach became incredible sensitive.  I really should have stopped the advil use much earlier on or found something else to take for the pain and inflammation, but my stomach wasn't hurting at all right up until the end.  The fevers have been making me miserable at night and it is hard to sleep.  The stomach pain makes me wary of food and uncomfortable.  I hope I can get this fixed up and that there has been no long term damage done to my stomach.

But on a good note!  My ankle is really doing well.  I am walking quite a bit now each day and while I can feel it with every single step, it isn't painful.  I still have to stick to solid surfaces so I don't have the side to side movement in my ankle which is painful.  Today I walked 6.5km and felt great when I was done!

4 comments:

Anonymous said...

Certainly speak to ur doctor candidly about the dose you took! NSAIDs can be an issue for gastric bypass.

Ps. I'm no doctor. Get medical advise from the doc!!

Anonymous said...

Advil is excellent but will cause your blood pressure to go up,& is addictive.Better to use it on occasion not daily.

Kristal Byrnes said...

It gets interrelated. No single part of our body persists in isolation. Do consult a doctor immediately should there be more than alarming signs in your joints and your feet.

Kristal Byrnes

Agnes Lawson said...

Advil really works well on relieving the pain. However, it shouldn’t be consumed more than the average dosage your body can tolerate. It contains a substance that can be really harmful to your vital organs, if it builds up due to increased intake. While it may give you some instant relief, it's still best to be aware of the consequences.

Agnes Lawson @ Pain Relief Experts